Vol. 12, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 15, Issue 1
Volume 14, Issue 2
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2693-3004
ISSN (print): 2693-2997
Author Index
To Appear
Other MSP Journals
The semialgebraic geometry of saturated optimal designs for the Bradley–Terry model

Thomas Kahle, Frank Röttger and Rainer Schwabe

Vol. 12 (2021), No. 1, 97–114

Optimal design theory for nonlinear regression studies local optimality on a given design space. We identify designs for the Bradley–Terry paired comparison model with small undirected graphs and prove that every saturated, locally D-optimal design is represented by a path. We discuss the case of four alternatives in detail and derive explicit polynomial inequality descriptions for optimality regions in parameter space. Using these regions, for each point in parameter space we can prescribe a locally D-optimal design.

nonlinear regression, optimal design, polynomial inequalities
Mathematical Subject Classification
Primary: 62K05, 62R01
Secondary: 13P25, 14P10, 62J02
Received: 9 August 2020
Revised: 5 January 2021
Accepted: 22 January 2021
Published: 9 April 2021
Thomas Kahle
Fakultät für Mathematik
Otto-von-Guericke Universität Magdeburg
Frank Röttger
Research Center for Statistics
University of Geneva
Rainer Schwabe
Fakultät für Mathematik
Otto-von-Guericke Universität Magdeburg